Alert archive / Vermont / Special Weather Statements in 2021

Special Weather Statement, NWS Burlington, VT

March 1, 2021Rutland County, Windsor County, Vermont

NWS Burlington, VT issued this special weather statement at Mar 1, 2021, 10:13 PM EST for Rutland County, Windsor County, Vermont. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2021, 10:13 PM EST (03:13 UTC)
Expired
Mar 1, 2021, 11:00 PM EST
In force
47 min
Issued by
NWS Burlington, VT

Counties Rutland County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 129 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 3.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2021-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2021-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

627 
WWUS81 KBTV 020313
SPSBTV

Special Weather Statement
National Weather Service Burlington VT
1013 PM EST Mon Mar 1 2021

VTZ011-012-019-020400-
Eastern Rutland-Western Rutland-Windsor-
1013 PM EST Mon Mar 1 2021

...A SNOW SQUALL WILL AFFECT CENTRAL RUTLAND AND SOUTHWESTERN WINDSOR
COUNTIES...

At 1012 PM EST...A snow squall was over Clarendon...moving southeast
at 35 mph.

Locations impacted include...
Rutland, Chester, Woodstock, Castleton, Cavendish, Killington, Ludlow
Village, Rutland City, Perkinsville Village, Middletown Springs,
Wallingford, Mt. Holly, Mt. Tabor, Rutland - Southern Vermont
Airport, Poultney, Plymouth, Clarendon, West Rutland, Ira and Mount
Holly.

This includes Interstate 91 between mile markers 42 and 49, and
between mile markers 51 and 53.
 
  * winds in excess of 30 mph are possible with this squall.

  * visibilities will drop quickly to less than a quarter mile in 
  this squall.

Rapid visibility reduction and potentially icy roads are likely to
produce hazardous driving conditions. travel is not advised during
this snow squall. If you are traveling and encounter adverse winter
driving conditions, reduce speed and make sure headlights are on to
increase the visibility of your vehicle to those around you.

LAT...LON 4325 7281 4330 7282 4330 7293 4352 7325
      4353 7324 4356 7326 4358 7330 4360 7329
      4379 7276 4342 7240 4338 7242 4336 7241
      4336 7239 4333 7241 4332 7240 4328 7241
      4323 7250 4324 7255 4322 7269
TIME...MOT...LOC 0312Z 318DEG 32KT 4356 7302 
$$

Clay

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Mar 1, 9:45 PM EST, 28 minutes earlier.

Area forecast discussion, Mar 1, 9:45 PM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
945 PM EST Mon Mar 1 2021

.SYNOPSIS...
Occasional snow showers and some snow squalls will move east
across portions of northern New York and the southern half of
Vermont tonight. The combination of gusty winds, falling
temperatures, reduced visibilities, and snow covered roads will
continue to make for very difficult travel conditions. Over the
northern half of Vermont falling temperatures tonight will lead
to icy road conditions due to snow covered or wet roads from
snowmelt. Very cold wind chills will develop during the
overnight hours and continue Tuesday morning. A gradual ease of
the chill will occur by late Tuesday ahead of a clipper system
that will bring light snow to much of the region. Expect
periods of breezy conditions on Thursday and Friday associated
with a tightening pressure gradient and reinforcement of
seasonably cold air.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
As of 944 PM EST Monday...Going forecast in real good shape
with snow squalls continuing to push south across the southern
third of Vermont and isolated to scattered snow showers
elsewhere. Gusty winds continue to bring colder and drier air
into the region and thus the wind advisory and wind chill
advisories and warning are in good shape. Difficult travel
conditions with snow covered roads and freezing temperatures
interacting with wet road surfaces.

Previous Discussion...
Potent upper circulation is moving out of southeast Ontario and
into northern New York this evening. This feature is enhancing
the areal coverage of snow showers across the southern Saint
Lawrence Valley and northern Adirondacks of New York and across
portions of central and southern Vermont. Have increased
precipitation chances for the next several hours as the upper
circulation moves east across area where frontal boundary looks
to have stalled and become oriented from west to east. Travel
will be difficult due to bursts of heavier snow, reduced
visibilities, and falling temperatures. Northern areas where
little snow is occurring we are getting falling temperatures
which will cause icy road conditions as well.

The primary cold front is currently bisecting the North
Country, with the northwestern portions of our region now post-
frontal. So we will continue to see brief snow showers and
locally snow squalls as the front sinks southeastward through
the rest of the daylight hours. We have noticed the main impact
with these squalls will likely be low visibility. The mild
surface temperatures out ahead of the line is making it
difficult for snow to accumulate on warm roads, and the air
temperature is generally falling to near freezing and not below
with the frontal passage.

The secondary arctic front will move through tonight, with more
isolated snow showers possible. It will open up the gates for
strong isallobaric winds and frequent gusts over 40 MPH along
with much colder air seen in surface observations falling
through the teens and single digits this afternoon over much of
southern Quebec and Ontario. Tried to highlight areas with best
chance of seeing wind gusts near 50 MPH, but there are mixed
signals for how east the strongest gusts will extend downwind of
the higher summits. That will be the main forecast challenge
for the next 24 hours. With slightly stronger winds than
previous forecast, we have low enough wind chills to upgrade
Essex County, New York into a wind chill warning, with no other
changes needed to existing wind chill advisories and wind
advisories.

Skies should trend sunny during the day with wind chills
gradually improving, approaching 0 degrees by late afternoon
with slightly higher values in the wide valleys. Then clouds
should increase rapidly tomorrow night ahead of a clipper-system.
Although the surface low appears to weaken as it passes to our
north, strong 925 millibar westerly flow associated with the
system along with good lift from warm advection processes favors
up to a couple inches of light snowfall across much of northern
New York and far northern Vermont, with lesser amounts as one
goes south and east.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
As of 327 PM EST Monday...An Alberta Clipper will continue its
eastward progression across our area Wednesday morning. The system
weakens as it gets pulled into deep low pressure in the Canadian
Maritimes in addition to a lack of significant warm, moist advection
due to the competing influence of a southern stream shortwave.
Stratiform snow should taper off, and then transition to orographic
snow showers over the northwest facing slopes while moisture lingers
in place. Temperatures should warm into the 30s. Cold air advection
ensues early Wednesday evening with a switch to northwest winds.
Temperatures will fall into the teens to lower 20s overnight.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 327 PM EST Monday...Heading into the later portion of the week,
deep low pressure retrogrades back towards coastal Canada from off
the Canadian Maritimes. This will keep north to northwesterly flow
across our region. So, we should have a spell of seasonably cool and
dry weather. There will be some pockets of moisture here and there
that could allow for some snow showers. The GFS is aggressive about
the potential for Thursday, but the mid-level moisture content is
questionable amongst various guidance, and there is divergence in
the low-levels. However, most agree on scattered snow showers,
mainly in the mountains, for Friday and Saturday. With this cool
spell, expect highs in the 20s and lows in the single digits to
teens. The other thing of note will be the potential for some
stronger winds later Thursday into Friday as pressure gradients
tighten between building Canadian high pressure and the retrograding
low.

Otherwise, we see moderation into the new week as troughiness over
New England comes to an end with a broader upper ridge developing
with high pressure to our south. This should also dry us out with
little to no precipitation expected.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
Through 00Z Wednesday...Scattered to numerous snow showers and
snow squalls will move east across the area through 06z. Expect
MVFR to VFR conditions, except IFR to LIFR conditions in any
snow squalls. The IFR to LIFR conditions will most likely occur
at KSLK, KMPV, and KRUT. After 06z the snow showers and squalls
will diminish, but strong west to northwest winds will exist
with gusts in the 30 to 40 knot range through at least 16z
before slowly tapering off. Ceilings and visibilities will be
improving into the VFR category between 08z and 14z and persist
through the remainder of the period.

Outlook...

Tuesday Night: Mainly VFR, with local MVFR possible. Chance SN.
Wednesday: Mainly VFR, with areas MVFR possible. Slight chance
SHSN.
Wednesday Night: Mainly VFR, with local MVFR possible. NO SIG WX.
Thursday: VFR. NO SIG WX.
Thursday Night: VFR. NO SIG WX.
Friday: VFR. Slight chance SHSN.
Friday Night: VFR. Slight chance SHSN.
Saturday: VFR. NO SIG WX.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Wind Chill Advisory until 11 AM EST Tuesday for VTZ003-006>008-
     010-016>019.
     Wind Advisory until 1 PM EST Tuesday for VTZ003-004-006>008-
     010>012-019.
     Wind Chill Warning until 11 AM EST Tuesday for VTZ004.
NY...Wind Chill Advisory until 11 AM EST Tuesday for NYZ029>031-034.
     Wind Advisory until 1 PM EST Tuesday for NYZ031-034.

&&

SYNOPSIS...Kutikoff
NEAR TERM...Evenson/Kutikoff
SHORT TERM...Haynes
LONG TERM...Haynes
AVIATION...Evenson
Hazardous weather outlook, Mar 1, 3:25 PM EST, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
325 PM EST Mon Mar 1 2021

NYZ029-030-VTZ016>018-021000-
Southeastern St. Lawrence-Southern Franklin-Eastern Franklin-
Eastern Chittenden-Eastern Addison-
325 PM EST Mon Mar 1 2021

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
EST TUESDAY...

This Hazardous Weather Outlook is for northern New York, central
Vermont and northwest Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ031-034-VTZ003-006>008-010-021000-
Western Clinton-Western Essex-Orleans-Lamoille-Caledonia-Washington-
Orange-
325 PM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
EST TUESDAY...

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont and northwest Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ026>028-035-087-VTZ001-002-005-009-021000-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin-
Western Chittenden-Western Addison-
325 PM EST Mon Mar 1 2021

This Hazardous Weather Outlook is for northern New York, central
Vermont and northwest Vermont.

.DAY ONE...This afternoon and tonight.

An arctic boundary is producing scattered snow showers this
afternoon into tonight, along with rapidly falling temperatures on
blustery northwest winds. Wind gusts of 30 to 40 are expected
through the overnight. These brisk winds and falling temperatures
will create wind chill values between 15 and 20 below zero on Tuesday
morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VTZ019-021000-
Eastern Rutland-
325 PM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
EST TUESDAY...

This Hazardous Weather Outlook is for southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VTZ011-012-021000-
Western Rutland-Windsor-
325 PM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY...

This Hazardous Weather Outlook is for southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VTZ004-021000-
Essex-
325 PM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY...
...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST
TUESDAY...

This Hazardous Weather Outlook is for northeast Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 1, 8:14 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Burlington VT
814 PM EST Mon Mar 1 2021

NYZ034-035-VTZ005-008-009-017-018-020200-
Western Essex-Eastern Essex-Eastern Chittenden-Western
Chittenden-Washington-Western Addison-Eastern Addison-
814 PM EST Mon Mar 1 2021

...AN AREA OF HEAVY SNOW WILL AFFECT EAST CENTRAL ESSEX...
NORTHWESTERN ADDISON...SOUTHWESTERN CHITTENDEN AND SOUTHWESTERN
WASHINGTON COUNTIES...

At 814 PM EST...an area of heavy snow was along a line extending from
Starksboro to near Westport to near Keene Valley...and moving
southeast at 25 mph.

Locations impacted include...
Vergennes, Middlebury, Moriah, Westport, Elizabethtown, Weybridge,
Monkton Ridge, Lincoln, Monkton, Monkton Boro, New Haven, Port Henry,
Addison, Starksboro, Ferrisburg, Waltham, Bristol, Keene Valley,
Panton and Mt. Philo State Park.

  * winds in excess of 25 mph are possible with this area of heavy
  snow.

  * sudden and brief snowfall rates of 1 to 2 inches per hour are
  possible in this area of heavy snow.

Icy roads are possible as the snow melts on the roads then quickly
refreezes.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4412 7277 4401 7316 4399 7345 4418 7388
      4428 7358 4428 7301
TIME...MOT...LOC 0114Z 302DEG 20KT 4422 7305 4414 7347 4415 7372

Clay
Special weather statement, Mar 1, 8:59 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Burlington VT
859 PM EST Mon Mar 1 2021

NYZ034-035-VTZ008>011-017-018-020245-
Western Essex-Eastern Essex-Western Rutland-Eastern
Chittenden-Washington-Western Addison-Eastern Addison-Orange-
859 PM EST Mon Mar 1 2021

...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHEASTERN ESSEX...WEST
CENTRAL ORANGE...ADDISON...NORTHWESTERN RUTLAND...SOUTHEASTERN
CHITTENDEN AND SOUTHWESTERN WASHINGTON COUNTIES...

At 857 PM EST...an area of heavy snow was over Weybridge...moving
southeast at 15 mph.

Locations impacted include...
Middlebury, Vergennes, Moriah, Crown Point, Westport, Cornwall,
Weybridge, Salisbury, Monkton Ridge, Lincoln, Orwell, Monkton,
Monkton Boro, Whiting, New Haven, Granville, Port Henry, Addison,
Shoreham and Ripton.

  * winds in excess of 25 mph are possible with this area of heavy
  snow.

  * sudden and brief snowfall rates of 1 to 2 inches per hour are
  possible in this area of heavy snow.

Icy roads are possible as the snow melts on the roads then quickly
refreezes.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4381 7338 4380 7346 4414 7384 4427 7307
      4399 7272 4378 7335
TIME...MOT...LOC 0157Z 317DEG 15KT 4401 7323

Clay
Special weather statement, Mar 1, 9:17 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Burlington VT
917 PM EST Mon Mar 1 2021

VTZ007-008-010-020300-
Caledonia-Washington-Orange-
917 PM EST Mon Mar 1 2021

...AN AREA OF HEAVY SNOW WILL AFFECT SOUTH CENTRAL CALEDONIA...ORANGE
AND CENTRAL WASHINGTON COUNTIES...

At 917 PM EST...an area of heavy snow was over Websterville...moving
southeast at 35 mph.

Locations impacted include...
Barre, Montpelier, Bradford, Plainfield, Orange, Chelsea, Waterbury
Village, Websterville, East Montpelier, Corinth, Topsham, Berlin,
Thetford, Middlesex, Fairlee, Barre Town, West Fairlee, Northfield
Village, Vershire and Corinth Corners.

This includes the following highways...
 Interstate 89 between mile markers 43 and 64.
 Interstate 91 between mile markers 87 and 109.

  * winds in excess of 25 mph are possible with this area of heavy
  snow.

  * visibilities will drop quickly to less than a half mile in this
  area of heavy snow.

  * sudden and brief snowfall rates of 1 to 2 inches per hour are
  possible in this area of heavy snow.

Icy roads are possible as the snow melts on the roads then quickly
refreezes.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4407 7205 4402 7208 4401 7211 4399 7212
      4396 7210 4395 7212 4392 7212 4389 7217
      4385 7219 4381 7226 4430 7284 4440 7266
      4413 7204 4411 7206 4410 7205 4410 7203
      4409 7205 4408 7203
TIME...MOT...LOC 0217Z 310DEG 32KT 4416 7248

Clay
Local storm report, Mar 1, 9:27 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
927 PM EST MON MAR 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HEAVY SNOW       1 NE EAST MIDDLEBURY    43.98N  73.10W
03/01/2021  U0.0 INCH        ADDISON            VT   AWOS

            SNOW SQUALL REPORTED AT THE MIDDLEBURY STATE AIPORT
            WITH 1/4SM VISIBILITIES STARTING AT 0915 PM WITH WINDS
            OF 37 MPH. WEBCAMS CONFIRM HEAVY SNOW AND GUSTY WINDS.

&&

EVENT NUMBER BTV2100781

CLAY
Special weather statement, Mar 1, 9:35 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Burlington VT
935 PM EST Mon Mar 1 2021

NYZ034-035-VTZ009-011-012-018-019-020315-
Western Essex-Eastern Essex-Eastern Rutland-Western
Rutland-Windsor-Western Addison-Eastern Addison-
935 PM EST Mon Mar 1 2021

...A SNOW SQUALL WILL AFFECT SOUTHEASTERN ESSEX...SOUTHERN ADDISON...
RUTLAND AND NORTHWESTERN WINDSOR COUNTIES...

At 935 PM EST...A snow squall was over Whiting...moving southeast at
40 mph.

Locations impacted include...
Rutland, Middlebury, Cornwall, Sudbury, Killington, Salisbury,
Rutland City, Orwell, Rutland - Southern Vermont Airport, Benson,
Chittenden, West Rutland, Whiting, Ira, West Castleton, Hancock,
Shoreham, Poultney Village, Lake St. Catherine and Leicester.

  * winds in excess of 25 mph are possible with this squall.

  * visibilities will drop quickly to less than a quarter mile in
  this squall.

Rapid visibility reduction and potentially icy roads are likely to
produce hazardous driving conditions. travel is not advised during
this snow squall. If you are traveling and encounter adverse winter
driving conditions, reduce speed and make sure headlights are on to
increase the visibility of your vehicle to those around you.

LAT...LON 4347 7325 4353 7324 4356 7326 4358 7330
      4363 7331 4363 7337 4357 7340 4359 7343
      4362 7342 4364 7343 4377 7335 4381 7338
      4380 7347 4389 7355 4401 7304 4370 7250
      4343 7317
TIME...MOT...LOC 0235Z 304DEG 35KT 4385 7322

Clay
Special weather statement, Mar 1, 10:13 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Burlington VT
1013 PM EST Mon Mar 1 2021

VTZ011-012-019-020400-
Eastern Rutland-Western Rutland-Windsor-
1013 PM EST Mon Mar 1 2021

...A SNOW SQUALL WILL AFFECT CENTRAL RUTLAND AND SOUTHWESTERN WINDSOR
COUNTIES...

At 1012 PM EST...A snow squall was over Clarendon...moving southeast
at 35 mph.

Locations impacted include...
Rutland, Chester, Woodstock, Castleton, Cavendish, Killington, Ludlow
Village, Rutland City, Perkinsville Village, Middletown Springs,
Wallingford, Mt. Holly, Mt. Tabor, Rutland - Southern Vermont
Airport, Poultney, Plymouth, Clarendon, West Rutland, Ira and Mount
Holly.

This includes Interstate 91 between mile markers 42 and 49, and
between mile markers 51 and 53.

  * winds in excess of 30 mph are possible with this squall.

  * visibilities will drop quickly to less than a quarter mile in
  this squall.

Rapid visibility reduction and potentially icy roads are likely to
produce hazardous driving conditions. travel is not advised during
this snow squall. If you are traveling and encounter adverse winter
driving conditions, reduce speed and make sure headlights are on to
increase the visibility of your vehicle to those around you.

LAT...LON 4325 7281 4330 7282 4330 7293 4352 7325
      4353 7324 4356 7326 4358 7330 4360 7329
      4379 7276 4342 7240 4338 7242 4336 7241
      4336 7239 4333 7241 4332 7240 4328 7241
      4323 7250 4324 7255 4322 7269
TIME...MOT...LOC 0312Z 318DEG 32KT 4356 7302

Clay

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 7:31 PM ESTSpecial Weather StatementBTVAddison, Washington44 min
Mar 1, 8:14 PM ESTSpecial Weather StatementBTVAddison46 min
Mar 1, 8:59 PM ESTSpecial Weather StatementBTVAddison46 min
Mar 1, 9:17 PM ESTSpecial Weather StatementBTVOrange, Washington43 min
Mar 1, 9:35 PM ESTSpecial Weather StatementBTVRutland40 min
Mar 1, 7:29 PM ESTSpecial Weather StatementBTVSt. Lawrence46 min
Mar 2, 2:45 PM ESTWinter Weather AdvisoryBTVFranklin, St. Lawrence24 hr

Nearby

Special Weather Statements in Vermont, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.